MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OASIS; BOTTLE, COLLECTION, VACUUM
Model Number 3612-100
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Picu rn called for assistance with atrium oasis pediatric drain.Infant had been admitted for pneumothorax and had a chest tube placed.Patient then developed a larger pneumothorax below the first, so a second chest tube was placed after needle aspiration.The caller described that the blue water in the air leak monitor chamber c of the second chest drain had overfilled to water seal chamber b, meaning that there was an acute rise in the water seal chamber level.The drain was changed out and the same thing was observed on the replacement drain.Support team discussed with the caller that this could be indicative of a rise in the patient¿s intrathoracic pressure, and possible clinical reasons.No drainage was observed in collection chamber d.After repeat chest xray it was determined that the patient¿s pneumothorax had increased in size and care team attempted aspiration from the chest tube.Reportedly resistance was encountered during aspiration, but everything returned to normal once the drain was reconnected.
 
Additional Manufacturer Narrative
Related mdr: 3011175548-2025-0000003.Getinge received a call from a nurse who was aiding in the treatment of an infant with an oasis pediatric drain (p/n 3612-100, l/n unknown).The patient's pneumothorax had increased and the water from the air leak detection chamber had risen up in the water seal chamber.The user was uncertain how to interpret this change and replaced the drain once to ensure it was not a knockover that caused the movement of the water.The second drain (documented in complaint (b)(4)) did the same thing and the user called getinge to inquire what it meant.The getinge representative explained that this is normal behavior of the device and indicates an increase in the patient's intrathoracic pressure.The user was appreciative of the information and had no further questions.No allegations of a device malfunction were made and no additional harm to the patient was reported as a result.A dhr review could not be completed because no lot number was provided.No evidence was identified to suggest that this complaint is related to design, manufacturing, or instructions for use.The ifu provides adequate instructions for setup and use of the device.It explains that the height of the water in the water seal chamber is indicative of the patient pressure, so it should be understood that changes in the height indicate a change in pressure.The ifu contains the information the user called requesting.The hazardous situation/harm is addressed in the harm hazards analysis document which assigns it a severity level of 3.This was determined to be appropriate based on the harm that was reported in the complaint.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.No excursions were identified.A complaint history review was completed which found no similar complaints except for the related complaint (1201185) which was reported at the same time.A recurring lot number report could not be completed because no lot number was provided.This complaint describes normal behavior of the drain and does not allege a device malfunction.The complaint was a request for information on interpreting the drain.The ifu provides the information necessary to prevent this complaint.This complaint is confirmed but a device nonconformance is not.The root-cause of this complaint is user error due to inadequate understanding and interpretation of the drain.
 
Event or Problem Description
N/a.

Brand Name
OASIS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21110803
Report Number3011175548-2025-000000
Device Sequence Number8719422
Product Code KDQ
UDI-Device Identifier00650862111019
UDI-Public(01)00650862111019
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3612-100
Device Catalogue Number3612-100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown